MAUDE Adverse Event Report: ANATOMICAL SHOULDER, REVERSE, SCREW SYSTEM, 4.5-42; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM

ANATOMICAL SHOULDER, REVERSE, SCREW SYSTEM, 4.5-42; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: anatomical shoulder, reverse, screw system, 4.5-36; catalog#: 01.04223.036; lot#: 2975326.Base plate 25 mm post length +2 mm lateral offset uncemented; catalog#: 00-4349-025-02; lot#: 64290315.Humeral stem 8 mm stem diameter 130 mm stem length; catalog#: 00-4349-008-13; lot#: 63202642.Glenosphere 36 mm diameter; catalog#: 00-4349-036-11; lot#: 64107257.Poly liner plus 0 mm offset 36 mm diameter; catalog#: 00-4349-036-00; lot#: 63761005.Palacos cement; catalog#: 66017747; lot#: 90624788.Therapy date: (b)(6) 2021.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent a revision surgery due to loosening of the trabecular metal baseplate supporting the glenosphere and implant fracture.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g3, g6, h10.Review of event description: it was reported that the patient received an implant on (b)(6) 2019 and revised on (b)(6) 2021 due to implant fracture.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Radiology report review of the radiology reports was completed by a health care professional.This review identified a fracture of the second most proximal screw noted on (b)(6) 2020.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient received an implant on (b)(6) 2019 and revised on (b)(6) 2021 due to implant fracture.Based on the investigation the reported event can be confirmed for one screw.However, as it is unknown which of the two screws fractured, the event cannot be confirmed for both devices.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
ANATOMICAL SHOULDER, REVERSE, SCREW SYSTEM, 4.5-42
Common Device Name
ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
MDR Report Key12299894
Report Number0009613350-2021-00393
Device Sequence Number3807683
Product Code KWT
UDI-Device Identifier00889024483057
UDI-Public00889024483057
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number01.04223.042
Device Lot Number2967413
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight95